November  2019, 39(11): 6241-6260. doi: 10.3934/dcds.2019272

Escape dynamics for interval maps

1. 

Centro de Investigação em Matemática e Aplicações, Dep. of Mathematics, Univ. de Évora, R. Romão Ramalho, 59, 7000-671 Évora, Portugal

2. 

Dep. of Mathematics, CAMGSD, Instituto Superior Técnico, University of Lisbon, Av. Rovisco Pais 1, 1049-001 Lisbon, Portugal

* Corresponding author

Received  October 2018 Revised  March 2019 Published  August 2019

Fund Project: Correia Ramos's work was partially supported by national funds through Fundação Nacional para a Ciência e a Tecnologia (FCT) of Portugal grant PEstOE/MAT/UI0117/2014 and the Centro de Investigação em Matemática e Aplicações of Univ. of Évora. The work of Martins and Pinto was partially supported by FCT/Portugal grant UID/MAT/04459/2013

We study the structure of the escape orbits for a certain class of interval maps. This structure is encoded in the escape transition matrix $ \widehat{A}_f $ of an interval map $ f $, extending the traditional matrix $ A_f $ which considers the transition among the Markov subintervals. We show that the escape transition matrix is a topological conjugacy invariant. We then characterize the $ 0 $–$ 1 $ matrices that can be fabricated as escape transition matrices of Markov interval maps $ f $ with escape sets. This shows the richness of this class of interval maps.

Citation: Carlos Correia Ramos, Nuno Martins, Paulo R. Pinto. Escape dynamics for interval maps. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6241-6260. doi: 10.3934/dcds.2019272
References:
[1]

R. Alcaraz Barrera, Topological and ergodic properties of symmetric sub-shifts, Discrete Contin. Dyn. Syst., 34 (2014), 4459-4486. doi: 10.3934/dcds.2014.34.4459. Google Scholar

[2]

A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Classics in Applied Mathematics, 9. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1994. doi: 10.1137/1.9781611971262. Google Scholar

[3]

S. BundfussT. Krüger and S. Troubetzkoy, Topological and symbolic dynamics for hyperbolic systems with holes, Ergodic Theory Dynam. Systems, 31 (2011), 1305-1323. doi: 10.1017/S0143385710000556. Google Scholar

[4]

L. Clark, The β-transformation with a hole, Discrete Contin. Dyn. Syst., 36 (2016), 1249-1269. doi: 10.3934/dcds.2016.36.1249. Google Scholar

[5]

C. Correia RamosN. Martins and P. R. Pinto, Interval maps from Cuntz-Krieger algebras, J. Math. Anal. Appl., 374 (2011), 347-354. doi: 10.1016/j.jmaa.2010.09.045. Google Scholar

[6]

C. Correia RamosN. Martins and P. R. Pinto, Toeplitz algebras arising from escape points of interval maps, Banach J. Math. Anal., 11 (2017), 536-553. doi: 10.1215/17358787-2017-0005. Google Scholar

[7]

C. Correia RamosN. Martins and P. R. Pinto, On graph algebras from interval maps, Ann. Funct. Anal., 10 (2019), 203-217. doi: 10.1215/20088752-2018-0019. Google Scholar

[8]

B. DerridaA. Gervois and Y. Pomeau, Iteration of endomorphisms on the real axis and representations of numbers, Ann. Inst. H. Poincaré Sect. A (N.S.), 29 (1978), 305-356. Google Scholar

[9]

K. Falconer, Techniques in Fractal Geometry, John Wiley and Sons, Ltd., Chichester, 1997. Google Scholar

[10]

J. P. LampreiaA. Rica da Silva and J. Sousa Ramos, Construction of 0–1 matrices associated to period-doubling processes, Stochastica, 9 (1985), 165-178. Google Scholar

[11]

J. P. Lampreia and J. Sousa Ramos, Symbolic dynamics of bimodal maps, Portugal. Math., 54 (1997), 1-18. Google Scholar

[12] D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511626302. Google Scholar
[13]

N. Sidorov, Arithmetic dynamics, Cambridge Univ. Press, Cambridge, 310 (2003), 145-189. doi: 10.1017/CBO9780511546716.010. Google Scholar

show all references

References:
[1]

R. Alcaraz Barrera, Topological and ergodic properties of symmetric sub-shifts, Discrete Contin. Dyn. Syst., 34 (2014), 4459-4486. doi: 10.3934/dcds.2014.34.4459. Google Scholar

[2]

A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Classics in Applied Mathematics, 9. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1994. doi: 10.1137/1.9781611971262. Google Scholar

[3]

S. BundfussT. Krüger and S. Troubetzkoy, Topological and symbolic dynamics for hyperbolic systems with holes, Ergodic Theory Dynam. Systems, 31 (2011), 1305-1323. doi: 10.1017/S0143385710000556. Google Scholar

[4]

L. Clark, The β-transformation with a hole, Discrete Contin. Dyn. Syst., 36 (2016), 1249-1269. doi: 10.3934/dcds.2016.36.1249. Google Scholar

[5]

C. Correia RamosN. Martins and P. R. Pinto, Interval maps from Cuntz-Krieger algebras, J. Math. Anal. Appl., 374 (2011), 347-354. doi: 10.1016/j.jmaa.2010.09.045. Google Scholar

[6]

C. Correia RamosN. Martins and P. R. Pinto, Toeplitz algebras arising from escape points of interval maps, Banach J. Math. Anal., 11 (2017), 536-553. doi: 10.1215/17358787-2017-0005. Google Scholar

[7]

C. Correia RamosN. Martins and P. R. Pinto, On graph algebras from interval maps, Ann. Funct. Anal., 10 (2019), 203-217. doi: 10.1215/20088752-2018-0019. Google Scholar

[8]

B. DerridaA. Gervois and Y. Pomeau, Iteration of endomorphisms on the real axis and representations of numbers, Ann. Inst. H. Poincaré Sect. A (N.S.), 29 (1978), 305-356. Google Scholar

[9]

K. Falconer, Techniques in Fractal Geometry, John Wiley and Sons, Ltd., Chichester, 1997. Google Scholar

[10]

J. P. LampreiaA. Rica da Silva and J. Sousa Ramos, Construction of 0–1 matrices associated to period-doubling processes, Stochastica, 9 (1985), 165-178. Google Scholar

[11]

J. P. Lampreia and J. Sousa Ramos, Symbolic dynamics of bimodal maps, Portugal. Math., 54 (1997), 1-18. Google Scholar

[12] D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511626302. Google Scholar
[13]

N. Sidorov, Arithmetic dynamics, Cambridge Univ. Press, Cambridge, 310 (2003), 145-189. doi: 10.1017/CBO9780511546716.010. Google Scholar

Figure 1.  Graph of the function in Example 2.4
Figure 2.  Graph of the function $ f $ in Example 2.9
Figure 3.  Graph of the function $ g_1 $ in Example 2.9
Figure 4.  Graph of the function $ \phi_1 $ in Example 2.9
[1]

Gary Froyland, Ognjen Stancevic. Escape rates and Perron-Frobenius operators: Open and closed dynamical systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 457-472. doi: 10.3934/dcdsb.2010.14.457

[2]

David Burguet. Examples of $\mathcal{C}^r$ interval map with large symbolic extension entropy. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 873-899. doi: 10.3934/dcds.2010.26.873

[3]

Anushaya Mohapatra, William Ott. Memory loss for nonequilibrium open dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3747-3759. doi: 10.3934/dcds.2014.34.3747

[4]

David Ralston. Heaviness in symbolic dynamics: Substitution and Sturmian systems. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 287-300. doi: 10.3934/dcdss.2009.2.287

[5]

Wen-Guei Hu, Song-Sun Lin. On spatial entropy of multi-dimensional symbolic dynamical systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3705-3717. doi: 10.3934/dcds.2016.36.3705

[6]

H. M. Hastings, S. Silberger, M. T. Weiss, Y. Wu. A twisted tensor product on symbolic dynamical systems and the Ashley's problem. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 549-558. doi: 10.3934/dcds.2003.9.549

[7]

Gary Froyland, Philip K. Pollett, Robyn M. Stuart. A closing scheme for finding almost-invariant sets in open dynamical systems. Journal of Computational Dynamics, 2014, 1 (1) : 135-162. doi: 10.3934/jcd.2014.1.135

[8]

Steven T. Piantadosi. Symbolic dynamics on free groups. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 725-738. doi: 10.3934/dcds.2008.20.725

[9]

Marta Štefánková. Inheriting of chaos in uniformly convergent nonautonomous dynamical systems on the interval. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3435-3443. doi: 10.3934/dcds.2016.36.3435

[10]

Maya Briani, Benedetto Piccoli. Fluvial to torrential phase transition in open canals. Networks & Heterogeneous Media, 2018, 13 (4) : 663-690. doi: 10.3934/nhm.2018030

[11]

David Burguet, Todd Fisher. Symbolic extensionsfor partially hyperbolic dynamical systems with 2-dimensional center bundle. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2253-2270. doi: 10.3934/dcds.2013.33.2253

[12]

Alexander Kemarsky, Frédéric Paulin, Uri Shapira. Escape of mass in homogeneous dynamics in positive characteristic. Journal of Modern Dynamics, 2017, 11: 369-407. doi: 10.3934/jmd.2017015

[13]

Tian Ma, Shouhong Wang. Cahn-Hilliard equations and phase transition dynamics for binary systems. Discrete & Continuous Dynamical Systems - B, 2009, 11 (3) : 741-784. doi: 10.3934/dcdsb.2009.11.741

[14]

James W. Cannon, Mark H. Meilstrup, Andreas Zastrow. The period set of a map from the Cantor set to itself. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2667-2679. doi: 10.3934/dcds.2013.33.2667

[15]

Alexey Glutsyuk, Yury Kudryashov. No planar billiard possesses an open set of quadrilateral trajectories. Journal of Modern Dynamics, 2012, 6 (3) : 287-326. doi: 10.3934/jmd.2012.6.287

[16]

Jim Wiseman. Symbolic dynamics from signed matrices. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 621-638. doi: 10.3934/dcds.2004.11.621

[17]

George Osipenko, Stephen Campbell. Applied symbolic dynamics: attractors and filtrations. Discrete & Continuous Dynamical Systems - A, 1999, 5 (1) : 43-60. doi: 10.3934/dcds.1999.5.43

[18]

Michael Hochman. A note on universality in multidimensional symbolic dynamics. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 301-314. doi: 10.3934/dcdss.2009.2.301

[19]

Alexander Gorodnik. Open problems in dynamics and related fields. Journal of Modern Dynamics, 2007, 1 (1) : 1-35. doi: 10.3934/jmd.2007.1.1

[20]

Yuanhong Chen, Chao Ma, Jun Wu. Moving recurrent properties for the doubling map on the unit interval. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 2969-2979. doi: 10.3934/dcds.2016.36.2969

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (68)
  • HTML views (71)
  • Cited by (0)

[Back to Top]